Texas, 2003

Flash Flood in Texas, July 23, 2003

July 23, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 23, 2:35 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 23, 2:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 AM CDT WED JUL 23 2003

STRONG STORMS OCCURRING ALONG SURFACE AND 850 MB THETA-E
AXIS...AHEAD OF A COLD FRONT LOCATED ACROSS NE TX AND S AR THIS
MORNING.  925 MB PROFILER DATA SHOWS CONVERGENCE WITH WINNFIELD AND
PALESTINE PROFILERS HAVING 20 KTS FROM THE SOUTHWEST...WHILE DE
QUEEN HAS 30 KTS FROM THE NORTHEAST.  STORMS SHOULD BEGIN TO
DECREASE IN INTENSITY AND COVERAGE THROUGH THE MORNING HOURS...AS
THE LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE BEGINS TO
WEAKEN.

WILL GO HIGH CHANCE POPS ALONG AND TO THE SOUTHWEST OF THE CURRENT
LINE OF THUNDERSTORMS...WITH ONLY SLIGHT CHANCE JUST NORTHEAST OF
THE CURRENT LINE OF STORMS.  THE FRONT WILL CONTINUE TO SLOWLY PUSH
SOUTHWARD TODAY...BRINGING IN DRIER AND SLIGHTLY COOLER AIR INTO THE
REGION.  THE FRONT WILL BECOME QUITE DIFFUSE BY THIS EVENING...BUT
SHOULD BE LOCATED SOMEWHERE BETWEEN INTERSTATE 20 AND THE SOUTHERN
PORTION OF THE FORECAST AREA.

THE AREA WILL HAVE A BRIEF BREAK FROM THE OPPRESSIVE HEAT AND
HUMIDITY...UNTIL THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK INTO THE
REGION FOR THE UPCOMING WEEKEND.  HUMIDITY WILL ALSO BE ON THE
INCREASE ON FRIDAY...AS SOUTHERLY FLOW RETURNS TO THE AREA.

EXCEPT FOR TODAYS PRECIP...AND A SLIGHT CHANCE OF RAIN ACROSS THE
EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA THIS EVENING...THE
AREA REMAINS DRY UNTIL POSSIBLY EARLY NEXT WEEK.

22

.PRELIMS...

SHV 91 68 93 69 / 20 00 00 00
MLU 89 66 90 67 / 20 00 00 00
TXK 90 68 94 69 / 00 00 00 00
TYR 92 71 94 71 / 50 00 00 00
LFK 91 70 94 69 / 50 20 00 00

.SHV...NONE.
Hazardous weather outlook, Jul 23, 5:04 AM CST, 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THROUGH MID MORNING...EXPECT STRONG THUNDERSTORMS TO CONTINUE ACROSS
PORTIONS OF EAST TEXAS SOUTH OF INTERSTATE 20.  THESE THUNDERSTORMS
ARE EXPECTED TO SLOWLY WEAKEN AND MOVE OUT OF THE AREA BY MID
MORNING.  THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE VERY
HEAVY RAINFALL CAUSING SOME FLOODING...ESPECIALLY IN LOW LYING
AREAS.  OTHER THUNDERSTORMS COULD REDEVELOP LATER THIS AFTERNOON AND
EARLY EVENING...NEAR A SLOW MOVING COLD FRONT ACROSS THE EAST TEXAS
LAKES REGION AND CENTRAL LOUISIANA.  A FEW OF THESE THUNDERSTORMS
COULD REACH SEVERE LIMITS...WITH THE PRIMARY THREAT BEING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY AND TONIGHT.

The radar

The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 11:13 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nacogdoches

When
July 23, 5:15 AM CST to 8:30 AM CST
Where
Nacogdoches County, Nacogdoches
Reported by
LAW ENFORCEMENT
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Numerous streets flooded across town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365677.